Alert archive / Arkansas / Flash Flood Warnings in 2017

Flash Flood Warning 72, NWS Little Rock, AR

August 31, 2017Woodruff County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Aug 31, 2017, 6:22 AM CDT for Woodruff County, Arkansas. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 31, 2017, 6:22 AM CDT (11:22 UTC)
Expired
Aug 31, 2017, 9:15 AM CDT
In force
3 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

County Woodruff County, AR

The radar

The Little Rock radar (KLZK), 94 km from the middle of the area, began a volume at 11:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 31, 8:15 AM CDTFLASH FLOODMccrory, ARSTREET FLOODING IN THE TOWN OF MCCORY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 113 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KBYH), launched 00:00Z, 11.4 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2017-08-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 52 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2017-08-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
52 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1026 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

319 
WGUS54 KLZK 311122
FFWLZK
ARC147-311415-
/O.NEW.KLZK.FF.W.0072.170831T1122Z-170831T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
622 AM CDT THU AUG 31 2017

The National Weather Service in Little Rock has issued a

* Flash Flood Warning for...
  Central Woodruff County in eastern Arkansas...

* Until 915 AM CDT

* At 619 AM CDT, Doppler radar indicated showers and isolated 
  thunderstorms persisting across the warned area. The radar 
  estimated 2 to 3 inches of rain early this morning. Given 
  additional heavy rain, flash flooding is likely to occur.

* Some locations that will experience flooding include...
  Patterson...                      McCrory...
  Pumpkin Bend...                   Morton...
  Howell...                         Penrose...
  Hilleman...                       Wiville...
  Gregory...                        Grays...
  McClelland...                     

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3510 9105 3510 9144 3514 9144 3514 9143
      3515 9144 3519 9143 3519 9141 3521 9141
      3519 9138 3522 9140 3523 9139 3535 9122
      3535 9104

$$

46

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Aug 31, 3:47 AM CDT, 2 hours 35 minutes earlier.

Area forecast discussion, Aug 31, 3:47 AM CDT, 2 hours 35 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
347 AM CDT Thu Aug 31 2017

.SHORT TERM...Today Through Friday Night

Bands of SHRA lifting NW early this Thu morning across much of the
SERN half of the CWA as the remnants of TS Harvey move closer to the
state. The center of Harvey as of around 3 am was located just SW of
Monroe, LA...and will lift NE over extreme SE AR near the AR/LA/MS
intersection near Eudora and Lake Village by late this morning.
Expect the center of Harvey to be over NW MS and W TN by midnight
Fri morning...continuing to lift NE away from AR by sunrise Fri.

Not many changes expected to the forecast for this morning as the
overall pattern looks similar to Thu evening data. This keeps the
heaviest rainfall across the SERN third of the CWA...with generally
2 or more inches possible along and east of a line from
Hermitage...to Pine Bluff...to Des Arc and Patterson. Amounts
exceeding 3 inches will be possible along and east of a line from
Monticello to Clarendon...where locally higher amounts nearing 4
inches could be seen. Will keep the Flash Flood Watch in the current
locations...continuing through 00Z Fri. Think most of the precip
will be moving out of the state by that time that an extension in
time will not be needed. As for locations further NW...expect a
fairly sharp gradient in rainfall amounts the further west of the
center of Harvey you go.

Winds will be breezy across portions of the CWA as the pressure
gradient tightens as the center of Harvey moves over SERN AR.
Portions of central into ERN and NERN AR could see sustained winds
exceeding 20 mph...with gusts over 30 mph possible. Do not expect to
make any changes regarding the Wind Adv.

As Harvey lifts NE of the area this evening and especially on
Fri...expect drier and calmer conditions to move into the state for
Fri...with a clearing sky expected.  Temps will warm back into the
80s for most areas...which will again be just below normal for the
first day of Sep. The drier conditions will then persist into the
first part of the long term period.

&&

.LONG TERM...Saturday Through Wednesday

Some ridging aloft will occur over the southeast United States this
weekend. This will result in dry weather locally, and temperatures
closer to seasonal.

The warmup will be short-lived as a big shortwave tracks from the
upper Midwest through the Great Lakes and toward New England early
next week. by Tuesday, a deep trough will be noted across the
eastern United States, with a prominent ridge over the west. As
troughing occurs, a cold front will push toward Arkansas from the
north. That will bring isolated to scattered showers and
thunderstorms.

After the front pushes through the region, it will be dry and cooler
on Wednesday, with below average temperatures in the forecast.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     76  66  82  60 /  60  30   0   0
Camden AR         78  66  87  67 /  80  10   0   0
Harrison AR       80  59  79  58 /  10  10   0   0
Hot Springs AR    79  66  85  66 /  60  10   0   0
Little Rock   AR  76  67  84  66 /  80  20   0   0
Monticello AR     75  67  83  66 / 100  30   0   0
Mount Ida AR      81  63  85  64 /  40  10   0   0
Mountain Home AR  81  63  80  59 /  20  10   0   0
Newport AR        76  66  81  60 /  60  40  10   0
Pine Bluff AR     75  66  83  66 / 100  30   0   0
Russellville AR   82  65  85  65 /  40  10   0   0
Searcy AR         76  66  81  62 /  70  30   0   0
Stuttgart AR      75  67  82  64 /  90  40  10   0
&&

.LZK Watches/Warnings/Advisories...
Wind Advisory from 7 AM this morning to 7 PM CDT this evening
FOR Arkansas-Faulkner-Independence-Jackson-Jefferson-Lonoke-
Monroe-Prairie-Pulaski-White-Woodruff.

Flash Flood Watch through this evening FOR Arkansas-Bradley-
Cleveland-Desha-Drew-Jefferson-Lincoln-Monroe.

&&

Short Term...62 / Long Term...46
Hazardous weather outlook, Aug 31, 3:24 AM CDT, 2 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
324 AM CDT Thu Aug 31 2017

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011000-
Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard-
Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway-
Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland-
Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant-
Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita-
Calhoun-Bradley-Drew-
324 AM CDT Thu Aug 31 2017

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Showers and a few thunderstorms will continue across much of the
southeast two thirds of the state through tonight as the remnants
of Tropical Storm Harvey lift northeast over extreme southeast
Arkansas. Some heavy rainfall will remain possible over the
southeastern third of the state...with rainfall amounts
exceeding 2 inches along and east of a line from Hermitage...to
Pine Bluff...to Des Arc to Patterson. Rainfall amounts exceeding 3
inches may be seen along and east of a line from Monticello to
Clarendon...with locally higher amounts near 4 inches possible.
As a result...a flash flood threat will exist in this southeastern
region of the state through this evening.

Winds will be breezy for portions of the state today as well.
Winds of 20 to 30 mph could be seen for portions of central into
eastern and northeastern areas through this afternoon. Gusts could
exceed 35 mph occasionally. Winds further west and northwest
should be lighter...but remain somewhat breezy.

.DAYS TWO THROUGH SEVEN...Friday Through Wednesday

The remnants of Tropical Storm Harvey will be moving northeast of
the state by Friday morning...with chances for precipitation
ending from west to east. As a result...the threat for hazardous
weather will become low.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

62/46

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 8:01 AM CDTRiver Flood WarningLZKJackson, Woodruff6 days
Aug 31, 8:42 AM CDTFlash Flood WarningLZKLonoke, Monroe, Prairie, Woodruff3 hr
Aug 31, 9:13 AM CDTFlash Flood WarningLZKJackson, Woodruff3 hr
Aug 31, 11:44 AM CDTFlash Flood WarningLZKMonroe, Prairie, Woodruff3 hr
Aug 31, 12:10 PM CDTFlash Flood WarningLZKJackson, White, Woodruff3 hr
Aug 31, 12:36 PM CDTFlash Flood WarningLZKArkansas, Desha, Lincoln4 hr
Aug 31, 2:40 PM CDTFlash Flood WarningLZKJackson, Monroe, Prairie, White, Woodruff110 min
Aug 31, 4:29 PM CDTFlash Flood WarningLZKArkansas, Desha, Lincoln, Monroe3 hr

Nearby

Flash Flood Warnings in Arkansas, 2017Every flash flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.